MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a wire would not advance through the needle included in the 16cm slender kit.There was normal blood flow once the radial artery was accessed but the wire would not pass through the needle.A new kit was opened and used successfully.The patient was stable.The procedure outcome was successful.There was no other equipment or devices being used with the reported product other than what came in the kit.Additional information received on (b)(6) 2018: the procedure being performed was a diagnosis coronary angio that turned interventional.Then an interventional guide and such were inserted once successful access was obtained.Additional information received on (b)(6) 2018: the procedure being performed was a diagnosis coronary angio that turned interventional.Then an interventional guide and such were inserted once successful access was obtained.
 
Additional Manufacturer Narrative
Weight - 67.45kg.One 6fr glidesheath slender was returned for product evaluation.The device was returned along with guidewire, dilator, and needle without protector.Visual inspection revealed no anomalies were noted with either the needle or the guidewire.The guidewire was placed under microscopy and each end was examined.The floppy end was verified to be normal.The needle hub was also inspected under a microscope and the entry of the cannula were verified to be clear of any flash or obstructions.Functional testing was conducted on the returned guidewire which was inserted into the needle and passed through its length without any difficulties.No anomalies were noted during insertion or withdrawal.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, the returned device was the normal product.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8166284
Report Number1118880-2018-00198
Device Sequence Number1903046
Product Code DYB
UDI-Device Identifier00389701012117
UDI-Public00389701012117
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number80-1660
Device Lot NumberWH18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight67